Alert archive / Virginia / Special Weather Statements in 2017
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Nov 6, 2017, 8:21 PM EST for Northumberland County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2017, 8:21 PM EST (01:21 UTC)
- Expired
- Nov 6, 2017, 9:00 PM EST
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
County Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
832
WWUS81 KAKQ 070121
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
821 PM EST MON NOV 6 2017
VAZ076-077-070200-
Northumberland-Richmond-
821 PM EST MON NOV 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHUMBERLAND AND EAST
CENTRAL RICHMOND COUNTIES...
At 821 PM EST, radar indicated strong thunderstorms were located
along a line extending from Lewisetta to near Haynesville. Movement
was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Callao, Fair Port, Heathsville, Wicomico Church, Haynesville,
Lewisetta, Lara, Lottsburg, Village, Avalon, Moon Corner, Reedville,
Lilian, Hull Neck, Edwardsville, Howland, Fleeton, Opheila,
Middletons Corner and Gibeon.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
3789 7619 3782 7621 3780 7623 3777 7624
3775 7627 3772 7626 3780 7641 3783 7643
3782 7646 3784 7648 3784 7650 3792 7667
3798 7667 3797 7664 3800 7662 3804 7652
TIME...MOT...LOC 0121Z 288DEG 24KT 3800 7644 3795 7662
$$
DEROSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Nov 6, 7:22 PM EST, 59 minutes earlier.
Area forecast discussion, Nov 6, 7:22 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
722 PM EST Mon Nov 6 2017
.SYNOPSIS...
A cold front will cross the local area tonight...then stall
across the Carolinas Tuesday and Wednesday. Low pressure tracks
along the front Tuesday afternoon into Tuesday night and then
off the coast Wednesday...which will then push the front farther
south. Cool high pressure builds in from the northwest late
Thursday into Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Warm (for early Nov) across the FA w/ VRB clouds/partly cloudy
conditions. Cold front exiting the mtns early this afternoon...
and will be pushing E through this evening/overnight. Only ISOLD
SHRAs entering the FA from the W. There will be a narrow area of
CAPE available and at least some weak mid level forcing this
evening for additional SHRAs and possible some embedded thunder.
Much cooler air from the WNW will arrive behind the front with
any SHRAs shifting to the coast and then offshore. Winds will
shift to NNE and become gusty to 20-25 mph (especially near the
coast). Widespread temps aoa 70F late this afternoon...with
readings dropping to lows in the m40s NW to the u50s SE
overnight.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The front stalls across the Carolinas Tue as cool high pres
builds across the Great Lakes. Becoming cloudy with highs
ranging from the mid/upper 40s NW to the low 60s SE...though
temps likely to hold steady or fall in most places as RA
arrives. The mid-level flow will be zonal with a dampening
s/w aloft tracking E across the region. PoPs (for RA) increase
to 50-80% (highest N/central areas) from midday through the
afternoon. Locally breezy along the coast mainly Tue morning
w/ a NNE wind of 15-20 mph gusting up to 25 mph.
The front pushes farther S Tue night into Wed as lo pres exits
the mid Atlantic coast. Remaining cloudy and cool w/ additional
periods of RA as a second weak s/w-sfc lo pres tracks by to our
S. Highs Wednesday range from the m-u40s inland to 55-60F far
SE...after morning lows in the 40-45F 40s inland to l50s for the
immediate coast.
A final piece of the trough aloft to push across the region
Thu...eventually pushing moisture S of the region. Will have
gradually lowering of PoPs from NW-SE Wed night-Thu. Clearing is
possible by Thu afternoon...esp NW. Lows Wed night from 40-45F
inland to 50-55F near the coast. Highs Thu in the l50s W to
around 60F at the coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The coldest air the season so far expected to arrive early in
the extended forecast as trough aloft sharpens into the NE/mid
Atlantic states Thu night-Fri. Initial push of colder air
continues Thu night/early Fri...then a secondary push of even
colder air expected Fri afternoon. Large sfc hi pres to build
from the Great Lakes (Fri) E to New England (by late Sat). The
next system will be quick to push E through the midwest-Great
Lakes late in the weekend...pushing a cold front into the local
area by late Sun.
Lows Thu night in the m30s-around 40F W to around 50F SE coast.
Highs Fri in the u40s NW to the m50s SE. Lows Fri night 25-30F
central/W (likely to necessitate freeze warnings)...to l40s at
the coast in SE VA/NE NC. Highs Sat in the m40s NW to the m50s
SE. PoPs Thu night-Sat aob 10%.
Gradual increase in moisture from the S and W Sat night-Sun ahead
of a cold front approaching from the W. Lows Sat night in the
l-m30s inland to the u40s SE. Highs Sun in the l50s W to the
60-65F near the coast.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
An area of showers with isolated thunderstorms and brief wind
gusts to around 30kt are passing across the Northern Neck this
evening with the passage of a cold front. Rainfall is becoming
enhanced to the southwest of the main core just north of the
Potomac River and additional showers/isolated thunder
anticipated to spread south and eastward over the next few
hours. CIGs generally VFR with brief periods of limited
conditions under strong showers/storm cores. Cold front exits
the coast overnight tonight (after 07/0600Z) with bulk of
precipitation being confined to the northern half of the area.
Directly behind the front, winds become north and gusty to
around 20kt.
The exiting front stalls across the Carolinas for Tuesday and
Wednesday. A wave of low pressure tracks along the front Tuesday
aftn/night...bringing the potential for RA (50-80%). Moist, low
level NE winds should result in persistent stratus with the
potential for an extended period of IFR CIGS from Tuesday aftn
through Tuesday night and into Wednesday. Continued mostly
cloudy through Thursday with conditions expected to improve
Friday as high pressure builds in from the NW.
&&
.MARINE...
Winds of 10 to 15 kt persist this afternoon with slightly lower
winds over the upper Bay. SW winds will continue into early this
evening, however, a strong cold front will enter the region
shortly after 7 pm pushing south and east across VA reaching NC
by 10 pm. A short lived CAA surge is expected behind the cold
front late tonight into Tue morning (05Z-16Z). SCA's are in
effect for 15-20 kt of wind across the Ches Bay and lower James
James River for about a 6 to 10 hour period. Added the
Currituck S to the SCA for frequent gusts to near 20 kt early
Tuesday. SCAs are in effect for the coastal waters overnight for
winds 15-25 kts and seas already between 3 to 4 ft will being
quickly to 5 ft. Winds decrease a bit Tue afternoon ahead of the
next system, but seas will remain elevated. Thus SCAs extend
out through Tue afternoon for the coastal waters mainly due to
the seas.
A prolonged period of NE to E onshore flow is progged to
continue for the rest of the week. A secondary CAA surge is
expect Tuesday night and into Wednesday with stronger NE winds
of 20 to 25 kt as a coastal low passes to the south and high
pressure builds in from the north. Additional SCA's will be
needed across the bay and coastal waters Wednesday into
Wednesday night. There appears to be a brief decrease in the
winds late Thursday, but NE winds increase again Thursday night
into Friday as another low passes off the coast and high
pressure builds in from the north.
&&
.TIDES/COASTAL FLOODING...
Water level departures this afternoon persist around 0.5 ft
above normal with slightly higher departures along the MD
Eastern Shore. SW winds today and then strong NW winds overnight
will drive some of the departures downward resulting in lower
water levels over the next couple of high tide cycles. Tidal
departures increase again Wed due to a prolonged NE flow and
building seas Wednesday. More minor tidal flooding will be
possible later this week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EST Tuesday for ANZ630>632-
634-638.
Small Craft Advisory from 1 AM to noon EST Tuesday for ANZ633.
Small Craft Advisory until 6 AM EST Wednesday for ANZ650-652-
654.
Small Craft Advisory from 1 AM Tuesday to 6 AM EST Wednesday
for ANZ656-658.
&&
SYNOPSIS...AJZ
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...ALB
AVIATION...BMD
MARINE...JAO
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Nov 6, 2:58 PM EST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 258 PM EST Mon Nov 6 2017 MDZ025-NCZ015>017-031-032-102-VAZ095-097>100-523>525-072000- Maryland Beaches-Pasquotank-Camden-Western Currituck-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Chesapeake- Virginia Beach-Accomack-Northampton-York-Newport News- Hampton/Poquoson- 258 PM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-NCZ012-VAZ048-060>062-064>069-075>083-085-087>089-092-509>522- 072000- Inland Worcester-Northampton-Fluvanna-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Middlesex-Greensville-Sussex- Surry-Southampton-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 258 PM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures are expected to fall to the mid 20s to around 30 Friday night. Freeze warnings will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-072000- Dorchester-Wicomico-Somerset- 258 PM EST Mon Nov 6 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures are expected to fall to around 30 Friday night. Freeze warnings will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013-014-030-VAZ084-086-090-093-096-072000- Hertford-Gates-Bertie-Gloucester-Mathews-James City-Isle of Wight- Suffolk- 258 PM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures are expected to fall to near freezing Friday night. Freeze warnings may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 6, 6:23 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
623 PM EST MON NOV 6 2017
VAZ064-075-076-521-070030-
Richmond-Westmoreland-Western Essex-Caroline-
623 PM EST MON NOV 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RICHMOND...NORTHEASTERN CAROLINE...WESTMORELAND AND NORTHWESTERN
ESSEX COUNTIES...
At 623 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Quantico to near Fairview Beach to 7
miles southwest of Potomac Creek. Movement was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Colonial Beach, Montross, Port Royal, Leedstown, Newland, Coles
Point, Lerty, Currioman Landing, Potomac Beach, Rollins Fork, Corbin,
Oak Grove, Peeds, Mount Holly, Singerly, Foneswood, Stratford Hall,
Potomac Mills, Erica and Piney Grove.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3821 7695 3817 7687 3815 7661 3801 7677
3805 7692 3808 7694 3806 7693 3820 7742
3825 7735 3824 7729 3822 7729 3825 7725
3824 7723 3823 7725 3819 7725 3820 7722
3817 7718 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2323Z 279DEG 27KT 3855 7720 3836 7722 3827 7736
DEROSASpecial weather statement, Nov 6, 8:05 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
805 PM EST MON NOV 6 2017
MDZ023-070145-
Somerset-
805 PM EST MON NOV 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...
At 804 PM EST, radar indicated strong thunderstorms were located
along a line extending from 12 miles northwest of Deal Island to near
Saint Inigoes Creek. Movement was east at 35 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Princess Anne, University Of Maryland Eastern Shore, Lawsonia,
Westover, Deal Island, Marion Station, Tylerton, Oriole, Byrdtown,
Fairmount, Upper Hill, Smith Island, Hopewell, Kingston, Dames
Quarter, Manokin, Upper Fairmount, Monie and Champ.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3785 7591 3789 7602 3803 7605 3799 7589
3807 7578 3808 7578 3806 7581 3806 7587
3814 7579 3815 7584 3815 7593 3807 7601
3809 7606 3813 7603 3823 7582 3823 7586
3824 7584 3821 7557 3818 7555
TIME...MOT...LOC 0104Z 279DEG 29KT 3823 7616 3806 7636
DEROSASpecial weather statement, Nov 6, 8:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
821 PM EST MON NOV 6 2017
VAZ076-077-070200-
Northumberland-Richmond-
821 PM EST MON NOV 6 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHUMBERLAND AND EAST
CENTRAL RICHMOND COUNTIES...
At 821 PM EST, radar indicated strong thunderstorms were located
along a line extending from Lewisetta to near Haynesville. Movement
was east at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Callao, Fair Port, Heathsville, Wicomico Church, Haynesville,
Lewisetta, Lara, Lottsburg, Village, Avalon, Moon Corner, Reedville,
Lilian, Hull Neck, Edwardsville, Howland, Fleeton, Opheila,
Middletons Corner and Gibeon.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
3789 7619 3782 7621 3780 7623 3777 7624
3775 7627 3772 7626 3780 7641 3783 7643
3782 7646 3784 7648 3784 7650 3792 7667
3798 7667 3797 7664 3800 7662 3804 7652
TIME...MOT...LOC 0121Z 288DEG 24KT 3800 7644 3795 7662
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 5:40 AM EST | Coastal Flood Statement | AKQ | Gloucester, Northampton, York, City of Chesapeake, City of Hampton, City of Poquoson and 1 more | 7 hr |
| Nov 6, 8:05 PM EST | Special Weather Statement | AKQ | Somerset | 40 min |
Nearby
Special Weather Statements in Virginia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.